Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 19, 2002, 3:00 AM CST for Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 3:00 AM CST (09:00 UTC)
- Expired
- Mar 19, 2002, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 190900 FFWLIT ARC101-191200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 AM CST TUE MAR 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NEWTON COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 600 AM CST * AT 3 AM...RADAR SHOWED RAIN COVERING MUCH OF NORTHWEST ARKANSAS...AND EXTENDING ALL THE WAY BACK INTO NORTH TEXAS. AT 250 AM...THE NEWTON COUNTY SHERIFFS OFFICE REPORTED THAT MANY LOW WATER CROSSINGS ARE STILL IMPASSABLE. SINCE RAIN WILL CONTINUE TO FALL THROUGH THE EARLY MORNING HOURS...THE WATERS WILL NOT BE ABLE TO RECEDE...AND FLOODING WILL CONTINUE. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3612 9296 3574 9296 3573 9343 3612 9344 $$ 54
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 3:50 PM CST, 11 hours 10 minutes earlier.
Area forecast discussion, Mar 18, 3:50 PM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CST MON MAR 18 2002
WARM FRONT NEAR ARKANSAS/LOUISIANA BORDER WILL MOVE SLOWLY NORTH
OVERNIGHT. RADAR HAS SHOWED RAIN DEVELOPING NORTH OF THE
FRONT...WITH FOCUS PRIMARILY IN NORTHERN/WESTERN ARKANSAS. RAIN
PRETTY MUCH QUIT IN THE SOUTH.
APPEARS THAT RAIN WILL CONTINUE IN NORTH/WEST...AND WILL BE HEAVY AT
TIMES THROUGH TUESDAY. STORM SYSTEM WILL DEVELOP ALONG FRONT TO
SOUTHWEST...AND WILL MOVE NORTHEAST ACROSS STATE ON TUESDAY. THE
SYSTEM WILL HELP FOCUS PRECIPITATION IN NORTH/WEST.
IN ALL...LOOKING AT 2 TO PERHAPS 4 INCHES OF RAIN IN THE NORTH/WEST
THROUGH TUESDAY. FLASH FLOOD WATCH POSTED AS A RESULT.
TUESDAY NIGHT/WEDNESDAY...THE SYSTEM WILL HEAD EAST OF THE STATE.
SYSTEM WILL DRAG FRONT/PRECIPITATION TO SOUTH...AND MAY HAVE TO
ISSUE FLASH FLOOD WATCH FARTHER SOUTH AS A RESULT.
BY WEDNESDAY NIGHT...CLEARING WILL TAKE PLACE FROM THE NORTH.
HOWEVER...FAST MOVING COLD FRONT FROM THE NORTH WILL BRING MORE
CLOUDS ON THURSDAY...FOLLOWED BY A SHOT OF COOLER AIR THURSDAY
NIGHT/FRIDAY.
AT THIS TIME...MAY BE LOOKING AT FREEZE IN AT LEAST NORTHERN/CENTRAL
SECTIONS OF THE STATE THURSDAY NIGHT/FRIDAY NIGHT.
HIGH PRESSURE WILL BRING DRY WEATHER BEHIND FRONT FOR THE FIRST PART
OF THE WEEKEND. HOWEVER...HIGH EXPECTED TO HEAD EAST SUNDAY WITH
CLOUDS INCREASING FROM THE SOUTHWEST. HAVE A CHANCE OF SHOWERS AND
THUNDERSTORMS TO FINISH THE WEEKEND.
FCSTID = 46
HRO 48 54 41 55 / 100 100 70 30
LIT 55 63 50 61 / 70 70 70 40
HOT 55 63 50 61 / 70 70 70 40
PBF 56 65 52 62 / 40 40 70 50
.LZK...FLASH FLOOD WATCH THROUGH TUESDAY FOR
ZONES ARZ003>007...ARZ012>016...ARZ021>024...
ARZ030>031...ARZ037>038.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:56 PM CST | Flash Flood Warning | LZK | Johnson, Marion, Newton, Searcy | 3 hr |
| Mar 19, 1:45 AM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 3 hr |
| Mar 19, 4:45 AM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 3 hr |
| Mar 19, 7:59 AM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Marion and 4 more | 4 hr |
| Mar 19, 9:21 AM CST | Flash Flood Warning | LZK | Logan, Pope, Scott, Yell | 3 hr |
| Mar 19, 12:05 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Logan and 8 more | 6 hr |
| Mar 19, 5:51 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Logan and 8 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.